Tennessee, 2025Damaging Winds in Tennessee, September 16, 2025
September 16, 2025 · NWS OHX · 2 events in 1 county or zone
Isolated thunderstorms moved through Middle Tennessee during the afternoon of September 16, 2025. In Hermitage, strong winds from these thunderstorms were observed as they snapped a few branches and one tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms moved through Middle Tennessee during the afternoon of September 16, 2025. In Hermitage, strong winds from these thunderstorms were observed as they snapped a few branches and one tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 16, 11:20 AM CST, 2 hours 31 minutes earlier. Its key messages:
- Updated at 1218 PM CDT Tue Sep 16 2025
- Scattered showers and storms today. Very low chance for gusty winds with any stronger storms.
- Afternoon highs remain a few degrees above normal this week with temperatures in the 80s to mid 90s.
- Low rain chances (15-30%) over the weekend into early next week, with a slight decreasing trend in temperatures.
Area forecast discussion, Sep 16, 11:20 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1220 PM CDT Tue Sep 16 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1218 PM CDT Tue Sep 16 2025
- Scattered showers and storms today. Very low chance for gusty
winds with any stronger storms.
- Afternoon highs remain a few degrees above normal this week with
temperatures in the 80s to mid 90s.
- Low rain chances (15-30%) over the weekend into early next week,
with a slight decreasing trend in temperatures.
&&
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1147 AM CDT Tue Sep 16 2025
An upper level low and surface low are sitting to our our east. We
will see some vort maxes spin around the upper level low today.
That will bring some forcing to Middle TN and that has brought
some light showers to the eastern part of the area this morning.
Instability will increase up to 1000 j/kg this afternoon and that
will help the scattered shower activity pick up. Low bulk shear
and poor lapse rates will keep the thunderstorm risk overall low
but a few thunderstorms can be expected. Soundings are inverted V
type, can't rule out some gusty winds with any of the stronger
cells but that threat looks very low. As the sun sets the
instability will diminish as well as much of the shower and
thunderstorm threat. We will continue to have some weak forcing
over the area and a few showers may linger in the far south into
the overnight. Some patchy fog will be possible towards daybreak
also.
Our winds will shift around to the north tomorrow and that will
start to push in drier air. This will keep the afternoon shower
chances away for the most part, maybe a pop up shower or two along
the TN/AL boarder. Highs both today and tomorrow will be in the
mid 80s to low 90s.
&&
.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1147 AM CDT Tue Sep 16 2025
An upper level ridge will build in for the middle to end of the
week. This will bring quiet and dry weather. Highs will tick up a
few degrees pushing into the upper 80s to mid 90s. The warmest day
will be Friday when we are under the apex of the ridge. An upper
level trough will lift out of the central Plains into the Great
Lakes over the weekend. This will bring lower heights and maybe
some weak forcing. The latest NBM has backed off quite a bit on
the PoPs compared to earlier forecasts. It still looks like some
scattered showers will be possible both Saturday and Sunday. We
should also start to see some slightly cooler temperatures work in
with them cooling a few degrees each day. Weak troughing sets up
for early next week and that will keep low end shower chances in
the forecast with the slight cooling.
&&
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Tue Sep 16 2025
Overall we will see VFR conditions today with SCT to BKN clouds
040-080. There is a 30% chance for scattered showers and isolated
thunderstorms between 18 and 00z with slightly higher chances for
KCSV. MVFR can be expected in any showers or thunderstorms. Patchy
fog will be possible after 08z for areas north of Nashville and
over the Plateau. Winds will be light out of the southwest up to
6 knots becoming variable this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 66 92 64 93 / 20 0 0 0
Clarksville 64 94 63 95 / 20 0 0 0
Crossville 59 81 56 83 / 20 10 0 0
Columbia 66 91 62 93 / 20 10 0 0
Cookeville 61 84 59 86 / 20 0 0 0
Jamestown 59 82 57 85 / 20 0 0 0
Lawrenceburg 64 89 61 91 / 30 10 0 0
Murfreesboro 64 90 61 92 / 20 0 0 0
Waverly 65 92 63 93 / 20 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Mueller
In the hours before
Special weather statement, Sep 16, 12:20 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Tue Sep 16 2025
TNZ009-029-030-161845-
Trousdale TN-Macon TN-Smith TN-
120 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
MACON AND EAST CENTRAL TROUSDALE COUNTIES THROUGH 145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lafayette, Carthage, South Carthage, Pleasant Shade, and Dixon
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 8604 3651 8587 3623 8586 3627 8612
TIME...MOT...LOC 1819Z 009DEG 13KT 3645 8595
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Sep 16, 12:48 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CDT Tue Sep 16 2025
TNZ008-028>030-161915-
Wilson TN-Trousdale TN-Sumner TN-Smith TN-
148 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SMITH...
SOUTHEASTERN SUMNER...NORTHEASTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES THROUGH 215 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lebanon, Hartsville, Tuckers Crossroads, and Dickerson Chapel
Recreation Area.
This includes Interstate 40 between mile markers 243 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 8630 3640 8608 3617 8609 3623 8642
TIME...MOT...LOC 1848Z 012DEG 19KT 3635 8621
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
13Special weather statement, Sep 16, 1:50 PM CST, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
250 PM CDT Tue Sep 16 2025
TNZ027-028-059-062-162030-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
250 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND WESTERN WILSON
COUNTIES THROUGH 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage, or 10 miles east of Nashville, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Rural Hill,
Antioch, and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 214 and 219.
Interstate 24 between mile markers 53 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 8671 3616 8648 3593 8645 3595 8680
TIME...MOT...LOC 1950Z 009DEG 15KT 3613 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Thunderstorm Wind, Davidson
- When
- September 16, 1:51 PM CST
- Where
- Davidson County, 1.89 mi SSE of Stone River
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.155, -86.587
Strong thunderstorm winds snapped a tree near John Hagar Road and South New Hope Road in Hermitage. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- September 16, 1:53 PM CST
- Where
- Davidson County, 1.3 mi S of Stone River
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.161, -86.597
Strong thunderstorm winds snapped large branches on Bell Road near Nashville Shores in Hermitage. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Virginia, September 16, 2025$160,000 · 8 events
- Hail in Iowa, September 16, 2025$173,000 · 1.75 in hail · 4 events
- Damaging Winds in Louisiana, September 16 to 17, 2025$70,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Iowa, September 16 to 17, 20251.25 in hail · 20 events
- Flash Flood and Hail in Nebraska, September 16, 20253.5 in hail · 18 events
- Hail and Damaging Winds in Louisiana, September 16, 20251 in hail · 13 events
- Flash Flooding in Virginia, September 16, 202512 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, September 16, 20251.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 8 events
- Drought in Missouri, September 16 to 30, 20255 events
- Flash Flood and Hail in New Mexico, September 16 to 17, 20251.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284364, 1284365.